MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G38481
Medical Device Problem Codes Fracture (1260); Delivery System Failure (2905)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma #p100022/s014.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Problem statement: as reported to customer relations, "the stent stopped deploying and half of the stent remains inside the patient.The deployment system was pulled out." device evaluation: the zisv6-35-125-6-100-ptx device involved in this complaint was not available for evaluation.With the information provided, a document based investigation was conducted.From customer testimony, it is known that the complaint device was advanced over a boston scientific control wire (bsci v-18) of 0.018¿ diameter.The device was flushed prior to use.The stent was partially deployed and fractured.The patient anatomy was calcified.Pre-dilation was conducted prior to stent deployment.The physician confirmed that there was no intervention conducted to treat the fractured stent portion.There is no evidence to suggest that this incident did not occur.Therefore, the complaint is confirmed based on customer testimony.Possible causes for this occurrence could include the calcified patient anatomy, or the use of a non-recommended wire guide.From customer testimony, the patient anatomy was calcified, and the device was advanced over a 0.018¿ diameter wire guide.The difficult anatomy could have created resistance during deployment, and the wire guide could have provided insufficient support during deployment.These factors could have causes or contributed to the deployment mechanism malfunction and the stent partially deploying.However, as the device was not returned and the circumstances of use cannot be replicated in a laboratory environment, a definitive root cause cannot be determined.It can be noted that as per the product instruction for use: precautions: ¿a 0.035 inch (0.89mm) diameter wire guide should be used during tracking, deployment and removal in order to ensure adequate support of the system¿ document review: prior to distribution all zilver ptx devices are subject to visual inspection and functional checks to ensure device integrity as per fqc.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with this lot number.Summary: there is no evidence to suggest that this incident did not occur.Therefore, the complaint is confirmed based on customer testimony.The risk was determined to be low (category iii).According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.There was no intervention conducted to treat the partially deployed stent.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Initial mdr is being submitted based on the device malfunction precedence: ¿stent fracture" and "deployment issue resulting in exposed stent removed from patient with the delivery system".As reported to customer relations, "the stent stopped deploying and half of the stent remains inside the patient.The deployment system was pulled out".

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7663542
Report Number3001845648-2018-00304
Device Sequence Number19272040
Product Code NIU
UDI-Device Identifier10827002384818
UDI-Public(01)10827002384818(17)190912(10)C1426421
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/12/2019
Device Model NumberG38481
Device Catalogue NumberZISV6-35-125-6-100-PTX
Device Lot NumberC1426421
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/07/2018
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2018
Initial Report FDA Received Date07/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1